MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer? no.Lens not returned.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.7mm micl13.7 implantable collamer lens, -9.0 diopter, in the patient's right eye (od) on (b)(6) 2016.The lens was explanted on (b)(6) 2016 due to angle closure.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Implanted date - (b)(6) 2016.Method: device history record review.Result: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within the established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Visual inspection of the returned product found both haptics torn, with a piece missing.There was evidence of clear and dark color residue.Claim # (b)(4).
 
Event or Problem Description
Additional information received - the reporter indicated the lens in the right eye was unaffected, no malfunction or adverse event, and was only explanted due to difficulty with and removal of the icl lens in the left eye.The patient's post-op best-corrected visual acuity was 20/20.
 
Additional Manufacturer Narrative
Result code(s): (operational problem) : visual inspection of the returned product found both haptics torn, with a piece missing.There was evidence of clear and dark color residue.(no failure detected): based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within the established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5593284
Report Number2023826-2016-00509
Device Sequence Number485780
Product Code MTA
UDI-Device Identifier00841542103541
UDI-Public(01)00841542103541(17)161231
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2016
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/21/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/20/2016
Supplement Report FDA Received Date07/01/2016
09/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR